Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 22, 2005, 1:44 AM CST for San Augustine County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 1:44 AM CST (07:44 UTC)
- Expired
- Mar 22, 2005, 2:45 AM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County San Augustine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 12:50 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 220747
SVRSHV
TXC405-220845-
/O.NEW.KSHV.SV.W.0045.050322T0744Z-050322T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
* UNTIL 245 AM CST
* AT 140 AM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED BETWEEN SAN
AUGUSTINE AND LUFKIN...MOVING EAST AT 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
UNTIL 245 AM CST.
LAT...LON 3122 9431 3139 9431 3156 9429 3163 9415
3161 9409 3144 9402 3141 9405 3136 9404
3116 9405 3111 9416
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:22 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 21, 9:22 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CST MON MAR 21 2005 .DISCUSSION... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 58. GRIDS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 617 PM CST MON MAR 21 2005) DISCUSSION... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 57. NO OTHER CHANGES. PREV DISCUSSION... (ISSUED 310 PM CST MON MAR 21 2005) DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY DRIFTING EAST ACROSS CWA THIS AFTERNOON. WITHOUT BREAKS IN CLOUD COVER AND ONLY MODEST LOW LEVEL INFLOW... THIS CONVECTION NEVER REALLY GOT GOING. NOW OUR CHANCES FOR SEVERE WEATHER TONIGHT REST IN THE EVOLUTION OF RECENTLY DEVELOPING ISOLATED...BUT STRONG CONVECTION...ALONG DRYLINE. ALTHOUGH WE HAVE LOST THE BEST OF THE LOW LEVEL WIND SHEAR THAT WOULD PROBABLY BE NEEDED FOR SIGNIFICANT TORNADIC EVENT... STRONG DRYING ALOFT...LOW LEVEL CONVERGENCE AND SOME EXTREME INSTABILITY OVER EAST TX AS NOTED ON RUC BY MIDNIGHT...STILL LOOKING FOR SQUALL LINE DEVELOPMENT THAT SHOULD EASILY EXCEED SEVERE CRITERIA FOR WINDS AND HAIL. UPPER LEVEL DIVERGENCE GREATER TO THE EAST...SO PUT IN LIKELY SEVERE TSTMS AREAWIDE ALL NIGHT...AND HIGHLIGHTING HAIL AND DAMAGING WINDS FOR NE TX. DRY SLOTTING SHOULD BEGIN BY MORNING EAST TX...ELSEWHERE LEFT IN LOW POPS ON TUESDAY...LASTING INTO AFTERNOON UP NORTH. DRY AIR AND WESTERLY WINDS WILL KEEP IT WARM ON TUESDAY...AND HIGH PRESSURE PREVAIL UNTIL LATE WEEK. THURSDAY AND FRIDAY ARE UP IN THE AIR...AS DEEP LONG WAVE TROF TO THE WEST AND SOME INSTABILITY NOTED OVER NE TX. HOWEVER...GULF NOT REALLY OPENING UP. FOR NOW GOING WITH ISOLATED TSTMS NE TX. LOOKING FOR TROF TO SLOW DOWN...SO HAVE CHANCE POPS FOR FRIDAY NIGHT UNTIL FRONT ARRIVES LATE SATURDAY NIGHT... AND PUT IN WRAPAROUND RAIN INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 74 47 68 / 70 20 0 0 MLU 55 75 49 69 / 70 30 0 0 DEQ 50 67 41 67 / 70 30 10 0 TXK 52 67 47 68 / 70 30 0 0 ELD 54 73 47 68 / 70 30 0 0 TYR 51 72 45 69 / 60 20 0 0 GGG 52 73 46 69 / 60 20 0 0 LFK 54 76 46 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Mar 21, 12:00 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON MAR 21 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH AT LEAST MIDNIGHT ACROSS THE FOUR STATE REGION. THE SEVERE THREAT THROUGH THE AFTERNOON WILL BE MOSTLY LIMITED TO NORTHEAST TEXAS. THESE STORMS...MOST LIKELY A SQUALL LINE...WILL ADVANCE ACROSS THE REMAINDER OF THE FOUR STATE AREA DURING THE EARLY EVENING. A DRY-LINE WILL SLOWLY MOVE INTO NORTHEAST TEXAS AFTER SUNSET. THIS WILL LIKELY PRODUCE YET ANOTHER SQUALL LINE AFFECTING MOST OF THE REMAINDER OF THE REGION THROUGH AT LEAST MIDNIGHT. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL OF GOLFBALL SIZE OR POSSIBLY GREATER...APPEAR TO BE THE MAIN SEVERE WEATHER THREATS. ALTHOUGH PARAMETERS FOR STRONG TORNADIC DEVELOPMENT HAVE DIMINISHED SOMEWHAT...ISOLATED TORNADOES COULD OCCUR EARLY THIS EVENING AHEAD OF THE SQUALL LINE...MAINLY NORTHCENTRAL LOUISIANA... AS WELL AS BRIEF BOW ECHO CIRCULATIONS EMBEDDED WITHIN EITHER SQUALL LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY MORNING OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA...HOWEVER...THE SEVERE WEATHER THREAT WILL HAVE SHIFTED EAST OF THE AREA BY THIS TIME. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TUESDAY IN VICINITY OF THIS UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE ENTIRE FOUR STATE REGION. VII
In the hours before
Local storm report, Mar 21, 11:45 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 4 E CASTOR 32.25N 93.10W
03/21/2005 BIENVILLE LA BROADCAST MEDIA
TREES DOWN ACROSS STATE HIGHWAY 4.
&&
JDLocal storm report, Mar 21, 11:52 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL RUSTON 32.53N 92.64W
03/21/2005 0.75 INCH LINCOLN LA PUBLIC
&&
JDLocal storm report, Mar 21, 11:58 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 10 S FARMERVILLE 32.63N 92.40W
03/21/2005 1.75 INCH UNION LA LAW ENFORCEMENT
STATE HIGHWAY 145.
&&
JDLocal storm report, Mar 22, 1:13 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL CUSHING 31.81N 94.84W
03/22/2005 1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
JDLocal storm report, Mar 22, 1:27 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL LUFKIN 31.33N 94.73W
03/22/2005 1.00 INCH ANGELINA TX LAW ENFORCEMENT
&&
JDLocal storm report, Mar 22, 1:29 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 10 N LUFKIN 31.48N 94.73W
03/22/2005 1.00 INCH NACOGDOCHES TX LAW ENFORCEMENT
US HIGHWAY 69.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 12:46 AM CST | Severe Thunderstorm Warning | SHV | Angelina | 59 min |
| Mar 22, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 64 min |
| Mar 22, 2:19 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.